Multivariate AIM Consumer Demand Model Applied to Dried Fruit, Raisins, and Dried Plums
AbstractAbstract: We estimate a semi-nonparametric demand system based on a multivariate version of the Muntz-Szatz series expansion which is called the Asymptotically Ideal Model (AIM). The model is applied to consumer demand for dried fruits, raisins, and dried plums. Results from the first and second order AIM expansions suggest that the second order expansion leads to a more economically consistent model, but the likelihood ratio test indicates the AIM(2) model was not a statistical improvement over the AIM(1) model.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by American Agricultural Economics Association (New Name 2008: Agricultural and Applied Economics Association) in its series 2005 Annual meeting, July 24-27, Providence, RI with number 19291.
Date of creation: 2005
Date of revision:
Contact details of provider:
Postal: 555 East Wells Street, Suite 1100, Milwaukee, Wisconsin 53202
Phone: (414) 918-3190
Fax: (414) 276-3349
Web page: http://www.aaea.org
More information through EDIRC
demand; consumers; AIM; Demand and Price Analysis;
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Arthur Havenner & Atanu Saha, 1999. "Globally Flexible Asymptotically Ideal Models," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 81(3), pages 703-710.
- Barnett, William A. & Jonas, Andrew B., 1983. "The Muntz-Szatz demand system : An application of a globally well behaved series expansion," Economics Letters, Elsevier, vol. 11(4), pages 337-342.
- Fleissig, Adrian R & Swofford, James L, 1997. "Dynamic Asymptotically Ideal Models and Finite Approximation," Journal of Business & Economic Statistics, American Statistical Association, vol. 15(4), pages 482-92, October.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search).
If references are entirely missing, you can add them using this form.